On the Stability of Continuous Media

[+] Author and Article Information
A. F. D’Souza

Department of Mechanics, and Mechanical and Aerospace Engineering, Illinois Institute of Technology, Chicago, Ill.

J. Appl. Mech 39(2), 438-444 (Jun 01, 1972) (7 pages) doi:10.1115/1.3422697 History: Received March 26, 1971; Online July 12, 2010


The stability of a basic stationary motion is investigated. The problem is posed as an initial boundary-value problem of partial differential equations in the perturbations. The spectral representation of the Green’s function matrix for the linearized problem is obtained and employed to generate a generalized energy function which is then used for the stability investigation of linearized and certain nonlinear problems. The results are applied to the stability of linearized aerodynamic panel flutter problem and to a nonlinear equation with conic nonlinearity.

Copyright © 1972 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In